Alert archive / Idaho / Red Flag Warnings in 2018

Red Flag Warning 16, NWS Pocatello, ID

September 14, 201816 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Sep 14, 2018, 2:14 PM MDT for 16 counties in Idaho. It took effect at Sep 15, 2018, 12:00 PM MDT. It was in force for 9 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 14, 2018, 2:14 PM MDT (20:14 UTC)
In effect from
Sep 15, 2018, 12:00 PM MDT
Expired
Sep 15, 2018, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 31 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 1:45 PM MDTNON-TSTM WND DMG1 N Pocatello, IDCORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 1 N POCATELLO. LARGE TREE BRANCH FALLEN DUE TO STRONG WIND. PHOTO TAKEN FROM SOCIAL MEDIA. DAMAGE TO CAR AS A RESULT.
Sep 15, 1:45 PM MDTNON-TSTM WND DMG1 N Pocatello, IDLARGE TREE BRANCH FALLEN DUE TO STRONG WIND. PHOTO TAKEN FROM SOCIAL MEDIA. DAMAGE UNKNOWN.
Sep 15, 4:04 PM MDTNON-TSTM WND GST 558 Ne Sublett, IDMESONET STATION TR256, 8 ENE SUBLETT.
Sep 15, 5:14 PM MDTNON-TSTM WND GST 507 Nnw Idahome, IDMESONET STATION ITD12, I-84 YALE INTERCHANGE.
Sep 15, 5:45 PM MDTNON-TSTM WND GST 493 E Idahome, IDMESONET STATION ITD48, IDAHOME INTERCHANGE ITD I-84.
Sep 15, 5:45 PM MDTNON-TSTM WND GST 646 Nw Atomic City, IDMESONET STATION ITD95, HWY 20/26.
Sep 15, 6:58 PM MDTNON-TSTM WND GST 521 S Almo, IDMESONET STATION RCKI1, 1 S ALMO.
Sep 15, 7:00 PM MDTNON-TSTM WND GST 644 S Spencer, IDMESONET STATION ITD52, CHINA POINT ITD I-15.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.2 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2018-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2018-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3260 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

853 
WWUS85 KPIH 142014
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
214 PM MDT Fri Sep 14 2018

...Weak low pressure trough bringing gusty wind with continued
low humidity...

.A weak trough of low pressure will move through eastern Idaho 
on Saturday afternoon or evening, increasing the southwest wind
to gusts of 25 to 35 mph, mainly in midslope and ridge areas. 
The relative humidity on Saturday afternoon will continue to 
get below 15 percent in large areas of the Snake River plain, 
the Sawtooth NF, and in the Caribou NF. The wind and low 
humidity may continue into Sunday, in spite of cooling 
temperatures. This is due to the extremely dry nature of the 
air behind this low pressure trough.

IDZ413-150500-
/O.UPG.KPIH.FW.A.0008.180915T1800Z-180916T0300Z/
/O.NEW.KPIH.FW.W.0016.180915T1800Z-180916T0300Z/
/O.CON.KPIH.FW.W.0015.000000T0000Z-180915T0300Z/
Caribou Range/Caribou NF-
214 PM MDT Fri Sep 14 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
413...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413...

The National Weather Service in Pocatello has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 9 PM MDT Saturday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF.

* WINDS...For tonight, expect southwest wind of 10 to 20 mph with
  gusts to 25 to 30 mph, mainly on ridges and upper slopes. On
  Saturday afternoon and evening, expect a south to southwest wind
  of 15 to 25 mph with gusts up to 40 mph. Gusty wind should
  develop even in the valleys. 

* RELATIVE HUMIDITY...Widespread areas with afternoon humidity of 11
  to 15 percent. 

* IMPACTS...Strong gusty winds and dry conditions could cause 
  new or existing fires to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$

IDZ410-427-150500-
/O.UPG.KPIH.FW.A.0008.180915T1800Z-180916T0300Z/
/O.NEW.KPIH.FW.W.0016.180915T1800Z-180916T0300Z/
Upper Snake River Valley/Idaho Falls BLM-
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
214 PM MDT Fri Sep 14 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
410 AND 427...

The National Weather Service in Pocatello has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 9 PM MDT Saturday. 

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River
  Valley/Idaho Falls BLM. The main areas are on the southeastern
  half of this area, mainly east of Interstate 15. Fire Weather
  Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth
  NF/Twin Falls BLM south of the Snake River, mainly in areas east
  of Oakley and Burley.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Strong gusty winds and dry conditions could cause 
  new or existing fires to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$

Messick
5 follow-up statements
029 
WWUS85 KPIH 150300
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
900 PM MDT Fri Sep 14 2018

...Weak low pressure trough bringing gusty wind with continued
low humidity...

.A weak trough of low pressure will move through eastern Idaho on
Saturday afternoon or evening, increasing the south southwest 
wind to gusts of 25 to 30 mph, mainly in midslope and ridge 
areas. The relative humidity on Saturday afternoon will continue 
to get below 15 percent in large areas of the Snake River plain, 
the Sawtooth NF, and in the Caribou NF. The wind and low humidity 
may continue into Sunday, in spite of cooling temperatures. This 
is due to the extremely dry nature of the air behind this low 
pressure trough.

IDZ413-151200-
/O.EXP.KPIH.FW.W.0015.000000T0000Z-180915T0300Z/
/O.CON.KPIH.FW.W.0016.180915T1800Z-180916T0300Z/
Caribou Range/Caribou NF-
900 PM MDT Fri Sep 14 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 413...

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413...

* AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF.

* WINDS...South southwest 15 to 20 mph with gusts around 25 to 30
  mph.

* RELATIVE HUMIDITY...Widespread areas with afternoon humidity of
  11 to 15 percent. 

* IMPACTS...Strong gusty winds and dry conditions could cause 
  new or existing fires to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

* Other high impact events deemed critical by the National 
  Weather Service and area fire management agencies.

&&

$$

IDZ410-427-151200-
/O.CON.KPIH.FW.W.0016.180915T1800Z-180916T0300Z/
Upper Snake River Valley/Idaho Falls BLM-
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
900 PM MDT Fri Sep 14 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 410 AND 427...

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM and Fire Weather Zone 427 Goose Creek 
  and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM 
  south of the Snake River.

* WINDS...South Southwest 10 to 20 mph with gusts around 25 to 30
  mph.

* RELATIVE HUMIDITY...11 to 18 percent.

* IMPACTS...Strong gusty winds and dry conditions could cause 
  new or existing fires to spread rapidly.

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$
309 
WWUS85 KPIH 150945
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
345 AM MDT Sat Sep 15 2018


IDZ410-413-427-152100-
/O.CON.KPIH.FW.W.0016.180915T1800Z-180916T0300Z/
Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF-
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
345 AM MDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 410 AND 427...

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM, Fire Weather Zone 413 Caribou 
  Range/Caribou NF and Fire Weather Zone 427 Goose Creek and 
  Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of 
  the Snake River.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. The
  strongest winds are expected to occur over the Caribou NF and
  Southern Sawtooth NF, extending slightly north into the Snake
  River Plain. 

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Strong gusty winds and dry conditions could cause 
  new or existing fires to spread rapidly.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$
086 
WWUS85 KPIH 152008
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
208 PM MDT Sat Sep 15 2018

...One more day of Red Flag Conditions for some areas...

.All Red Flag Warnings in effect for today will continue
until 9 pm tonight. Another round of wind and low humidity]
develops Sunday afternoon, but at different places: in the
Salmon-Challis NF above 7500ft elevation and the northern part of
the Sawtooth NF above 7500ft elevation. Red Flag conditions 
return to the Caribou NF, but only above the 6000ft elevation. 
The Red Flag conditions are not expected to continue on Monday.

IDZ413-160415-
/O.NEW.KPIH.FW.W.0017.180916T1800Z-180917T0300Z/
/O.CON.KPIH.FW.W.0016.000000T0000Z-180916T0300Z/
Caribou Range/Caribou NF-
208 PM MDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
413...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413...

The National Weather Service in Pocatello has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 9 PM MDT Sunday.

* AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF,
  elevations above 6000 feet.

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Strong gusty winds and dry conditions could cause 
  new or existing fires to spread rapidly.

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

$$

IDZ422-476-160415-
/O.NEW.KPIH.FW.W.0017.180916T1800Z-180917T0300Z/
Sawtooth Range/Northern Sawtooth NF-
Lemhi and Lost River Range/Challis NF-
208 PM MDT Sat Sep 15 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
422 AND 476...

The National Weather Service in Pocatello has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 9 PM MDT Sunday.

* AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern 
  Sawtooth NF and Fire Weather Zone 476 Lemhi and Lost River 
  Range/Challis NF.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph,
  elevations above 7500 feet.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Strong gusty winds and dry conditions could cause 
  new or existing fires to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$

IDZ410-427-160300-
/O.CON.KPIH.FW.W.0016.000000T0000Z-180916T0300Z/
Upper Snake River Valley/Idaho Falls BLM-
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
208 PM MDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
410 AND 427...

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM and Fire Weather Zone 427 Goose Creek 
  and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM 
  south of the Snake River.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Strong gusty winds and dry conditions could cause 
  new or existing fires to spread rapidly.

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$

Messick
374 
WWUS85 KPIH 152048
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
248 PM MDT Sat Sep 15 2018

...One more day of Red Flag Conditions for some areas...

.All Red Flag Warnings in effect for today will continue until
9 pm tonight. Another round of wind and low humidity] develops
Sunday afternoon, but at different places: in the Salmon-Challis
NF above 7500ft elevation and the northern part of the Sawtooth
NF above 7500ft elevation. Red Flag conditions return to the
Caribou NF, but only above the 6000ft elevation. The Red Flag
conditions are not expected to continue on Monday.

IDZ413-161200-
/O.CON.KPIH.FW.W.0016.000000T0000Z-180916T0300Z/
/O.CON.KPIH.FW.W.0017.180916T1800Z-180917T0300Z/
Caribou Range/Caribou NF-
248 PM MDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
413...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 413...

* AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF.

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Strong gusty winds and dry conditions could cause 
  new or existing fires to spread rapidly.

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

$$

IDZ410-427-160300-
/O.CON.KPIH.FW.W.0016.000000T0000Z-180916T0300Z/
Upper Snake River Valley/Idaho Falls BLM-
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
248 PM MDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
410 AND 427...

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM and Fire Weather Zone 427 Goose Creek 
  and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM 
  south of the Snake River.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Strong gusty winds and dry conditions could cause 
  new or existing fires to spread rapidly.

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$

IDZ422-476-161200-
/O.CON.KPIH.FW.W.0017.180916T1800Z-180917T0300Z/
Sawtooth Range/Northern Sawtooth NF-
Lemhi and Lost River Range/Challis NF-
248 PM MDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 422 AND 476...

* AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern 
  Sawtooth NF and Fire Weather Zone 476 Lemhi and Lost River 
  Range/Challis NF.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph, 
  elevations above 7500 feet.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Strong gusty winds and dry conditions could cause 
  new or existing fires to spread rapidly.

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$

Messick
224 
WWUS85 KPIH 160259
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
859 PM MDT Sat Sep 15 2018

...One more day of Red Flag Conditions for some areas...

Another round of wind and low humidity develops Sunday afternoon,
but at different places: in the Salmon-Challis NF above 7500ft 
elevation and the northern part of the Sawtooth NF above 7500ft 
elevation. Red Flag conditions return to the Caribou NF, but only 
above the 6000ft elevation. Red flag conditions will be close for 
the Arco desert in Fire Zone 410. The Red Flag conditions are not
expected to continue on Monday.

IDZ413-161200-
/O.EXP.KPIH.FW.W.0016.000000T0000Z-180916T0300Z/
/O.CON.KPIH.FW.W.0017.180916T1800Z-180917T0300Z/
Caribou Range/Caribou NF-
859 PM MDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 413...

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 413...

* AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Strong gusty winds and dry conditions could cause 
  new or existing fires to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

* Thunderstorm coverage of 25 percent, without specific rainfall 
  criteria.

* Other high impact events deemed critical by the National 
  Weather Service and area fire management agencies.

&&

$$

IDZ410-427-160400-
/O.EXP.KPIH.FW.W.0016.000000T0000Z-180916T0300Z/
Upper Snake River Valley/Idaho Falls BLM-
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
859 PM MDT Sat Sep 15 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 
427...

Winds remain gusty behind an exiting cold front. However, relative
humidity has risen taking these zones out of fire weather
conditions. Winds will be breezy again tomorrow. The Arco desert
will be close to red flag conditions tomorrow with gust of 20 to
25 likely and up to 30 mph. Relative humidity will again be below
15 percent on Sunday. 

$$

IDZ422-476-161200-
/O.CON.KPIH.FW.W.0017.180916T1800Z-180917T0300Z/
Sawtooth Range/Northern Sawtooth NF-
Lemhi and Lost River Range/Challis NF-
859 PM MDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 422 AND 476...

* AFFECTED AREA...Fire Weather Zone 422 Sawtooth Range/Northern 
  Sawtooth NF and Fire Weather Zone 476 Lemhi and Lost River 
  Range/Challis NF.

* WINDS...Southwest 15 to 25 mph with gusts up to 30 to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Strong gusty winds and dry conditions could cause 
  new or existing fires to spread rapidly.

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

* Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 14, 1:58 PM MDT, 16 minutes earlier.

Area forecast discussion, Sep 14, 1:58 PM MDT, 16 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
158 PM MDT Fri Sep 14 2018

.DISCUSSION...Main period of impactful weather over the next few
days is expected Saturday afternoon and evening across the region
as an upper-level disturbance and associated Cold Front swings
through the region. Isolated Showers and perhaps an isolated
Thunderstorm is expected to develop by mid-afternoon across mainly
the Central Mountains and Eastern Magic Valley, with activity
shifting to the northern Snake Plain northward to the Montana
border region as the Evening progresses. Any shower or
thunderstorm will have the potential to produce strong, gusty
outflow winds in addition to the gusty winds that will develop
across the area during the Afternoon. This will create chop on
area waterways and perhaps some difficult driving conditions for
high-profile vehicles due to crosswinds. Temperatures will be well
above climatological averages for Saturday.

Dry southwest flow is expected to then take hold across the region
for Sunday through Tuesday, ensuring (you guessed it) dry
conditions and continued above-average Temperatures, although not
quite as warm as Saturday. By midweek, a strengthening low
pressure trough is forecast to develop across the Pacific NW and
then swing through the region Wed-Fri, bringing an increase in
Shower potential and cooler Temperatures. At this time,
Precipitation potential looks greatest across the Central
Mountains east along the Montana border to the Island Park region
during this timeframe. Gusty winds will likely also accompany this
pattern change in the Wednesday and Thursday timeframe. Patchy
frost will also be a possibility next Friday morning behind the
passage of the Trough. Guidance has been a bit erratic with the
details, so there is some limited confidence from Wednesday and
beyond, but confidence is improving enough to include the Shower
potential and trend Temperatures downward in that Wed-Fri
timeframe. AD/Messick

&&

.AVIATION...Clearing skies and some gusty wind briefly this
afternoon and evening, but otherwise dry at the airports. CIGs
developing Sat morning as a weak trough moves in. The instability
will bring a threat of TS and increase the wind during the
afternoon on Sat. Messick

&&

.FIRE WEATHER...The southeastern corner of the forecast area
continues to be very dry with, once again, no precipitation falling
there this morning. It was all in the central Idaho mountains this
morning, and amounted to little more than possibly 0.02 inch. The
approaching front that generated the need for a Red Flag Warning has
just started to generate wind gusts 25 mph or more, with widespread
humidity just under 15 percent, so will keep in place at this time.
The Fire Weather Watch for Sat has also been moved to the Red Flag
Warning level, since it should be even windier Sat afternoon. And
widespread humidity should once again get below 15 percent in that
corner, even expanding a little into the Snake River plain and the
eastern half of the southern part of the Sawtooth NF. This front
will bring some isolated showers mainly to the central Idaho
mountains prior to 1800, but spreading eastward to the ID-WY border
after 1800. These will be dry thunderstorms. Cooler temperatures for
Sun, but the dry air being brought in more than compensates for the
cooler temperatures. There will likely be a Red Flag for some of the
same areas, and possibly spread into the Idaho mountains. The strong
upper level winds from the southwest are not moving out; they are
expected to continue. So as long as those winds are mixed down to
the surface, it appears as though critical fire weather conditions
may continue. Another weak trough expected to drag a front-like
boundary through southeast Idaho on Wed/Thu time period. This will
keep winds going, but with any luck the temperature cools enough
that humidity will stay above 15 percent in the afternoon. Messick

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 9 PM MDT Saturday for IDZ410-413-
427.

Red Flag Warning until 9 PM MDT this evening for IDZ413.

&&

Nearby

Red Flag Warnings in Idaho, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.